Doing OK

Hi, as the title says I am actually doing o.k on my medication, Apixaban and Zemtard. They appear to be keeping things fairly well under control with only a few minor hic cups now and again. However there are a couple of things I would appreciate some advice with please if anyone can help. Have been on these meds now for 12 months next week and over the last 3 I have noticed that my nails have become very ridged from cuticle to top and are very flaky and frequently split. Any one with any ideas please. Secondly, I have also put on about 6 lbs in weight around my middle in spite of watching what I eat. Exercise has been very difficult for me over the last 12 months following spinal fractures, about six weeks ago I started Pilates to help with regaining some strength and it does appear to be working but I know it's going to take more than this to shift the weight. Any ideas would be greatly received.

Sue

8 Replies

oldestnewest
  • Obviously great to hear that you are doing OK. I'm also taking Apixaban and Diltiazem, which I think, having googled Zemtard, is the same.....but I'm not medically trained!!! I also have a weakness, particularly in my thumbnail, which tends to have a vertical split. However, my nails are not as brittle as they used to be taking Warfarin. I don't know if a calcium supplement might help, but I suggest you check with a pharmacist or GP. Fortunately, I have no weight issues......hope this helps, John

  • Thanks john, I am also taking calcium and that doesn't seem to be making any difference.

    Have to be thankful I guess for what I have.

  • I put on lots of 'weight' particularly around my middle when taking Diltiazem. I think quite a lot of it was fluid so might be worth mentioning to your doctor. I couldn't lose it though I tried hard. Can't comment on the nails.

  • I will talk to gp when I next see him, but really don't want to make yet another visit unless I really have too, after last sick of Drs

    X

  • I have the ridges and vertical splitting - but when on different meds. I do think though that a lot of meds can contribute. The old wives remedy was to eat a small piece of gelatine every day and I think this seemed to help me along with massaging in a fine oil such as Almond oil into cuticles.

    Weight - again a lot of meds contribute to weight gain and it does seem much harder to get it off but I also think that when we stop exercising because of injury we don't stop eating the same quantity and this is the real reason.

    I was reminded of this when over Christmas my grandson - an elite Olympic athelete - had a week off training - he put on 5 kilos - much to everyone's shock, including his own! He was used to training 6-8 hours a day so not doing anything was a shock to his system.

    Exercise is good but the only solution to weight gain, especially if medicated, is to eat less and suffer the hunger - sorry!

  • Thanks for that, I had forgotten the jelly thing, will get some when I next go shopping. Also I bought a bottle of neem oil for my nails when I underwent chemotherapy It helped then so will try again. As to the weight I have cut down a lot but it appears that it's not enough. Hoping to start walking again soon it's not easy doing something you know you need to but also know is going to make you ache for hours after. I know stop whinging and get on with it!!!! I am thankful for what I've got honest.

    Suexxx

  • Winge away - its very frustrating when you are limited by illness or accident and you also forget to do things you already know to do as frustration cuts out the logic - that's what's so useful about these forums.

  • I have been on Apixaban and Sotalol for over 12 months and my nails are always breaking and splitting. Never thought of associating with meds.

You may also like...